Parameterized Complexity of Independence and Domination on Geometric Graphs

  • Dániel Marx
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4169)

Abstract

We investigate the parameterized complexity of Maximum Independent Set and Dominating Set restricted to certain geometric graphs. We show that Dominating Set is W[1]-hard for the intersection graphs of unit squares, unit disks, and line segments. For Maximum Independent Set, we show that the problem is W[1]-complete for unit segments, but fixed-parameter tractable if the segments are axis-parallel.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agarwal, P.K., van Kreveld, M., Suri, S.: Label placement by maximum independent set in rectangles. Comput. Geom. 11(3-4), 209–218 (1998)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Kára, J., Kratochvíl, J.: Fixed Parameter Tractability of Independent Set in Segment Intersection Graphs. In: Bodlaender, H.L., Langston, M.A. (eds.) IWPEC 2006. LNCS, vol. 4169, pp. 166–174. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  3. 3.
    Malesińska, E.: Graph-Theoretical Models for Frequency Assignment Problems. PhD thesis, Technical University of Berlin (1997)Google Scholar
  4. 4.
    Marx, D.: Efficient approximation schemes for geometric problems? In: Brodal, G.S., Leonardi, S. (eds.) ESA 2005. LNCS, vol. 3669, pp. 448–459. Springer, Heidelberg (2005)CrossRefGoogle Scholar
  5. 5.
    Wang, D.W., Kuo, Y.-S.: A study on two geometric location problems. Inform. Process. Lett. 28(6), 281–286 (1988)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  • Dániel Marx
    • 1
  1. 1.Institut für InformatikHumboldt-Universität zu BerlinBerlinGermany

Personalised recommendations